| Catalog Number |
816 014100 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/19/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
Event or Problem Description
The customer reported a false negative antibody screening test of a patient sample with biotest cell 1 and 2 when tested on tango infinity.The customer reported that a sample was run on tango infinity for antibody screening and yielded a negative test result.Upon repeating, the sample yielded a positive test result.The customer did not return the supposedly defective product for investigational testing but sent back three patient samples which had caused false negatives.Therefore our quality control laboratory tested their retained biotest cell 1 and 2 sample with different patient samples and controls, including an anti-d, and -e on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.Once the patient samples sent back from the customer arrived in our qc lab, they were tested on tango infinity, manually and in ih-card.A clear allocation for these three samples from the customer was not possible so the observation of the customer was confirmed.A relevant reference can be found in the instruction for use (ifu): "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." testing by the quality control laboratory confirmed that the allegedly defective lot of biotest cell 1 and 2 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango infinity was inspected by our field service engineers.Evaluation of the data and root cause analysis is still ongoing.
Additional Manufacturer Narrative
This is our final report on this incident.
Event or Problem Description
The customer reported a false negative antibody screening test of a patient sample with biotestcell 1&2 when testing on tango infinity.The customer reported that a sample was run on tango infinity for antibody screening and yielded a negative test result.Upon repeating, the sample yielded a positive test result.The customer did not return the supposedly defective product for investigational testing but sent back three patient samples which had caused false negatives.Therefore our quality control laboratory tested their retained biotestcell 1&2 sample with different patient samples and controls, including an anti-d, and -e on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.Once the patient samples sent back from the customer arrived in our qc lab, they were tested on tango infinity, manually and in ih-card.A clear allocation for these three samples from the customer was not possible so the observation of the customer was confirmed.A relevant reference can be found in the instruction for use (ifu): "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." testing by the quality control laboratory confirmed that the allegedly defective lot of biotestcell 1&2 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango infinity was inspected by our field service engineers.No indication for an instrument or software malfunction could be identified.The instrument was confirmed to operate within specification.